Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/12813
Title: Sound transmission across a smooth nonuniform section in an infinitely long duct
Authors: Tang, SK 
Lau, CK
Issue Date: 2002
Publisher: Acoustical Society of America
Source: Journal of the Acoustical Society of America, 2002, v. 112, no. 6, p. 2602-2611 How to cite?
Journal: Journal of the Acoustical Society of America 
Abstract: Sound transmission across a nonuniform section in an infinite duct is studied numerically using the finite element method. An impedance matched absorptive portion is added to each end of the computational domain so as to avoid the undesirable higher mode reflection that will otherwise take place there. Results suggest that the sound fields downstream of the nonuniform section inlet are complicated and cannot be easily described by the conventional solution of the wave equation. The distribution of acoustic energy among the various propagating modes well downstream from the outlet of the nonuniform section is also discussed. Results show that the first symmetrical higher mode is important for all cases. The plane wave becomes important at high frequency with high rate of change of the cross-sectional area when the section is a convergent one.
URI: http://hdl.handle.net/10397/12813
ISSN: 0001-4966
EISSN: 1520-8524
DOI: 10.1121/1.1512699
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

11
Last Week
0
Last month
0
Citations as of Oct 19, 2017

WEB OF SCIENCETM
Citations

8
Last Week
0
Last month
0
Citations as of Oct 21, 2017

Page view(s)

33
Last Week
1
Last month
Checked on Oct 22, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.